Hail, Cheyenne
- When
- April 22, 2:20 PM MST to 2:25 PM MST
- Where
- Cheyenne County, 1 mi SE of Sidney
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.133, -102.967
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 22, 11:06 AM MST, 3 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1206 PM MDT TUE APR 22 2003 SHORT TERM...SYSTEM CURRENTLY OVER GREAT BASIN REGION WILL SWING EAST NORTHEAST TONIGHT WITH SOUTHERLY FLOW ALOFT OVER THE CYS FORECAST AREA. THE CORRESPONDING SURFACE LOW PRESSURE SYSTEM WILL INITIALLY PUSH OUT AHEAD OF THE UPPER SYSTEM...THEN WILL ASSUME A DOUBLE BARRELED STRUCTURE WED WITH THE STRONGEST SURFACE CYCLOGENESIS PROGGED TO OCCUR OVER EASTERN CO. BY 00Z THU THE SYSTEM IS VERTICALLY STACKED AS THE UPPER LOW CATCHES UP WITH THE SURFACE LOW OVER EASTERN CO. A WEAK SHORTWAVE WILL MOVE ACROSS OUR AREA THIS EVENING WITH STRONGER DYNAMIC LIFT TO ARRIVE WED AFTERNOON. SLIGHTLY UNSTABLE AIRMASS THIS EVENING OVER EASTERN PORTIONS OF FORECAST AREA BECOMES MORE STABLE BY 06Z TONIGHT. WILL KEEP POPS IN PLACE TONIGHT WITH MENTION OF SOME THUNDERSTORMS THIS EVENING EAST OF THE LARAMIE RANGE. SOME WET SNOW IS POSSIBLE LATE TONIGHT IN HIGHER ELEVATIONS. SOUTHERLY LOW LEVEL FLOW TONIGHT WILL USHER IN INCREASING MOISTURE. BETTER PRECIPITATION SCENARIO WILL DEVELOP WED WITH DECENT MOISTURE AND SOME UPPER LEVEL JET DYNAMICS COMING INTO PLAY. SNOW SHOWERS WILL BE LIKELY OVER THE HIGHER MOUNTAINS WED WITH SOME AFTERNOON THUNDERSTORMS POSSIBLE EAST OF THE LARAMIE RANGE AS AIRMASS BECOMES SOMEWHAT UNSTABLE. WITH THE CLOUD COVER AND MOISTURE...TEMPERATURES WED WILL BE RATHER COOL AND WILL REACH ONLY THE 50S IN MOST LOWER ELEVATIONS. LONG TERM...THE VERTICALLY STACKED STORM SYSTEM DISCUSSED PREVIOUSLY WILL MOVE SLOWLY EAST WEDNESDAY NIGHT AND THURSDAY. MODEL TRENDS HAVE BEEN SLIGHTLY SLOWER WITH THE STORM AND SO EXPECT THAT WIDESPREAD SHOWERS WILL BE OVER THE CWA INTO THURSDAY AFTERNOON BEFORE TAPERING OFF LATE THURSDAY AFTERNOON OR THURSDAY EVENING. SNOW LEVELS WILL LOWER TO ABOUT 6500 FEET WEDNESDAY NIGHT AND BACK UP TO ABOUT 8000 FEET ON THURSDAY. FOR NOW WILL GO WITH ACCUMULATIONS OF 2 TO 5 INCHES IN THE MOUNTAINS FOR WEDNESDAY NIGHT AND THURSDAY MORNING. THE NEXT IN THE SERIES OF UPPER LOWS WILL THEN MOVE INTO THE PACIFC NORTHWEST AND NORTHERN ROCKIES FRIDAY AND THROUGH THE WEEKEND. THE MODEL TRENDS ARE FOR A BIT FURTHER NORTH PLACEMENT OF THOSE FEATURES. A STRONG COLD FRONT MOVES THROUGH THE CWA FROM 06Z TO 15Z SATURDAY AND APPEARS THAT IT COULD BE A BORA WIND PRODUCER. DRY WEATHER SHOULD PREVAIL THURSDAY NIGHT AND FRIDAY MORNING IN BETWEEN THE WEATHER SYSTEMS. AFTER THAT TIME WILL GO WITH CHANCE POPS IN MANY AREAS AS CYCLOGENESIS TAKES PLACE ON THE FRONT TO OUR SOUTH...BUT ATMOSPHERE IS LESS MOIST. HIGHER POPS WILL BE PLACED OVER AND TO THE WEST OF THE MOUNTAINS FOR FRIDAY THROUGH SUNDAY. MODELS DIFFER SOME FOR MONDAY AND TUESDAY WITH THE LATEST GFS SLOWER IN MOVING THE WEST PART OF THE WEEKEND STORM SYSTEM EASTWARD. THIS IS IN LINE WITH THE ECMWF AND FOR NOW LOOKS OK. POPS SHOULD INCREASE EARLY NEXT WEEK AGAIN AS THE RESULTING UPPER LOW MOVES EAST AND RIDES OVER INCREASING SURFACE UPSLOPE FLOW. HIGHEST POPS NOW DURING THOSE 2 DAYS SHOULD BE ON TUESDAY. PRECIPITATION TYPE WILL BE A MIX WITH MORE SNOW AT NIGHT AND MORE RAIN DURING THE DAY. TROUGH AXIS IS FINALLY EAST OF THE CWA BY THE END OF NEXT WEEK FOR SOME WARMING AND DRYING. CYS... WY...NONE. NE...NONE. JR/WEILAND
NEZ001>003-019>021-054-055-WYZ059>070-231130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1045 AM MDT TUE APR 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GUSTY WINDS WILL CONTINUE OVER THE CENTRAL AND EASTERN PARTS OF THE NEBRASKA PANHANDLE TODAY WITH SPEEDS OF 20 TO 30 MPH AND GUSTS TO 40 MPH. THE AIRMASS WILL BECOME SLIGHTLY UNSTABLE THIS AFTERNOON EAST OF THE MOUNTAINS AND WILL REMAIN SOMEWHAT UNSTABLE INTO THE EARLY EVENING HOURS. SOME THUNDERSTORMS WILL DEVELOP THIS AFTERNOON INTO EARLY EVENING OVER SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. THEY SHOULD BE RATHER WEAK HOWEVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ANOTHER ROUND OF AFTERNOON AND EARLY EVENING THUNDERSTORMS IS EXPECTED WEDNESDAY ACROSS THE ENTIRE AREA. A FEW OF THE STORMS IN THE EASTERN PART OF THE PANHANDLE MAY BECOME STRONG WITH PERHAPS SOME SMALL HAIL AND GUSTY WINDS. BY WEDNESDAY NIGHT INTO THURSDAY MORNING...RAIN WILL BE LIKELY IN MANY AREAS. AT THIS TIME IT APPEARS THE SNOW LEVEL OVER SOUTHEAST WYOMING WILL ONLY LOWER TO ABOUT 8000 FEET. ROADS ABOVE THAT ELEVATION MAY BECOME SLUSHY WITH THE WET SNOW. WARMER...SHOWERY WEATHER WILL RETURN FOR FRIDAY AFTERNOON BEFORE ANOTHER WEATHER SYSTEM BEGINS AFFECTING THE AREA ON THE WEEKEND WITH RAIN AND SNOW SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. WCJIN-WYSE-WYNE
The Cheyenne radar (KCYS), 154 km away, was scanning. The volume nearest the first event began at 21:22 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5352342.